Ask The Doctor > Questions & Answers > Flying with superficial Plebitis

Flying with superficial Plebitis

Patient: Just diagnosed with superficial phlebitis this morning in hand from IV insertion. I have to fly very early in the morning a short flight. Should I have any concerns?

 

 

Symptoms: Superficial Phlebitis

 

 

Doctor: Hello,Thank you for your medical query at AskTheDoctor.comI understand your concern.From your description, you h ave a superficial phlebitis over the iv line insertion site. Superficial phlebitis is not a major cause of concern and you can definitely travel by flight.Kindly apply Thrombophobe ointment over the site of phlebitis. You can apply it 2-3 times daily and the phlebitis should subside in a couple of days. If you have a lot of pain you can take Tylenol SOS for relief.Very rarely, it can progress to a localized abscess. In that situation kindly visit a surgeon, and get an incision and drainage under local anaesthesia, which is a minor procedure.Hope this was helpful,Regards

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment